Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 8, 2012, 3:09 PM EDT for Saint Lucie County, Florida. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2012, 3:09 PM EDT (19:09 UTC)
- Expired
- May 8, 2012, 4:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Melbourne, FL
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 87 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862
WWUS82 KMLB 081909
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
309 PM EDT TUE MAY 8 2012
FLZ054-058-059-082015-
INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
309 PM EDT TUE MAY 8 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHEASTERN INDIAN RIVER
COUNTY...EASTERN OKEECHOBEE COUNTY...ST. LUCIE COUNTY...
* UNTIL 415 PM EDT.
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER SAINT
LUCIE WEST...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE INDIAN RIVER ESTATES...PORT SAINT LUCIE RIVER
PARK...INTERSTATE 95...AND THE FLORIDA TURNPIKE
ADDITIONAL STRONG STORMS ARE DEVELOPING ACROSS THESE AREAS AS THE
EAST COAST SEA BREEZE MOVES INLAND. BE PREPARED TO MOVE INDOORS IF A
STORM APPROACHES YOUR AREA.
THE PRIMARY THREAT WITH THESE STORMS WILL BE CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER
OUTAGES. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2727 8022 2728 8023 2727 8023 2720 8058
2720 8067 2718 8068 2717 8072 2759 8078
2767 8035 2759 8032 2759 8031 2756 8032
2746 8028 2732 8021 2727 8020
TIME...MOT...LOC 1908Z 263DEG 17KT 2737 8042
$$
MOSESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 8, 10:20 AM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, May 8, 10:20 AM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1020 AM EDT TUE MAY 8 2012 .DISCUSSION... TODAY-TONIGHT... MORNING CAPE SOUNDING SHOWS COLD POOL ALOFT HAS WARMED A BIT...-10C AT 500 MB COMPARED TO -11.5C YESTERDAY. ALSO...LOW LEVEL LAPSE RATES NOT QUITE AS STEEP. PRECIP WATER VALUES ARE 1.6-1.7 INCHES WHICH WILL BE SUPPORTIVE OF SCATTERED STORMS. LIGHT S/SW FLOW WILL TURN ONSHORE BY EARLY AFTERNOON ALNG THE COAST AS THE SEA BREEZE CIRCULATION DEVELOPS. EXPECT SCATTERED STORMS TO SPARK JUST INLAND FROM THE COAST AS THE SEA BREEZE PUSHES INLAND. BEST CHANCE FOR CONVECTIVE INITIATION APPEARS TO BE NORTH BREVARD/COASTAL VOLUSIA. SLOW STORM MOTION WILL PROMOTE LOCALLY HEAVY RAIN. FOCUS FOR STORMS WILL GRADUALLY SHIFT TO THE INTERIOR LATER IN THE AFTERNOON. A FEW STORMS SHOULD BECOME STRONG WITH DOWNBURST WINDS 40-50 MPH AND SMALL HAIL. FREQUENT LIGHTNING STRIKES WILL BE THE PRIMARY THREAT. HAD A COUPLE MARGINAL SEVERE STORMS YESTERDAY AND DO NOT EXPECT ANY MORE THAN THAT TODAY. NO SIGNIFICANT CHANGES TO TEMPS OR POPS THOUGH ADVERTISED 60 PERCENT (NUMEROUS) POPS MAY BE DIFFICULT TO ACHIEVE ACROSS MUCH OF VOLUSIA/BREVARD. && AVIATION... THRU 18Z...MAINLY VFR. SFC WNDSHFT COASTAL SITES FROM SW TO E/SE ASSOCD WITH THE EAST COAST SEA BREEZE...SCT MVFR SHRAS AND ISOLD IFR TSRAS DVLPG ALNG THE BNDRY. BTWN 18Z-24Z...SCT/NMRS IFR TSRAS MVG E/NE ARND 10KTS...SFC WNDSHFT FROM W TO E/SE INTERIOR SITES EXCEPT KLEE AS THE EAST COAST SEA BREEZE PUSHES INLAND. BTWN 09/00Z-09/06Z BCMG VFR ALL SITES...SFC WNDS BCMG LIGHT S/SW. && .MARINE... TODAY...LIGHT S/SW SFC/BNDRY LYR WNDS WILL SHIFT TO THE E/SE ARND 10KTS NEAR THE COAST BY EARLY AFTN AS THE EAST COAST SEA BREEZE DVLPS AND PUSHES INLAND. SEAS 2-3FT NEARSHORE AND UP TO 4FT OFFSHORE. HI PRES OFF THE MID ATLC/NEW ENGLAND COAST GENERATING A LONG NE FETCH THAT IS PUSHING A SMALL SWELL INTO THE LCL ATLC. SCT EVNG TSTMS MOVING OFFSHORE. && .FIRE WEATHER... TODAY...NO CRITICAL RH VALUES EXPECTED THOUGH MIN RH VALUES SHOULD DIP NEAR 40 PERCENT INTERIOR. WEAK PRES GRAD WILL PRODUCE LIGHT WINDS WITH A SEA BREEZE DEVELOPING NEAR THE COAST AND PUSHING INLAND. EXPECT SCATTERED LIGHTNING STORMS THIS AFTN BUT SLOW STORM MOTION SHOULD PRODUCE HEAVY RAINFALL WHICH MAY HELP DOUSE ANY LIGHTNING INDUCED BRUSH FIRES. S/SW TRANSPORT WINDS AOB 10KTS WILL RESULT IN POOR TO FAIR DISPERSION CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... DAB 88 69 87 68 / 60 40 50 40 MCO 92 69 89 68 / 50 30 40 30 MLB 87 70 87 69 / 60 40 50 30 VRB 88 70 87 68 / 60 40 50 30 LEE 91 68 88 69 / 50 30 40 30 SFB 92 69 90 69 / 60 30 40 30 ORL 92 69 89 70 / 50 30 40 30 FPR 88 70 87 68 / 50 30 50 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && KELLY
Hazardous weather outlook, May 8, 5:40 AM EDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 540 AM EDT TUE MAY 8 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-082145- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 540 AM EDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A WEAK FRONTAL BOUNDARY OVER NORTHEAST FLORIDA WILL DRIFT SLOWLY NORTHWARD THIS EVENING. THE FRONT...ALONG THE WITH EAST AND WEST COAST SEABREEZES...WILL ACT AS A FOCUS FOR MOISTURE AND AFTERNOON INSTABILITY TO PRODUCE A SCATTERED TO NUMEROUS LIGHTNING STORMS AREA WIDE. STORM CHANCES WILL BE HIGHEST ALONG THE COAST FROM VERO BEACH NORTHWARD...AS WELL AS THE INTERIOR COUNTIES EAST OF A LINE FROM LAKE GEORGE... TO ORLANDO...TO LAKE KISSIMMEE. THE PRIMARY THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES AND BRIEF WIND GUSTS AROUND 50 MPH. .RIP CURRENT IMPACT... A NORTHEASTERLY SWELL WILL BUILD INTO THE LOCAL ATLANTIC WATERS TODAY AND ELEVATE THE RIP CURRENT THREAT ALONG AREA BEACHES. THE THREAT WILL BE STRONGEST BETWEEN 1:30 PM THIS AFTERNOON AND 7:00 PM THIS EVENING DUE TO TIDAL EFFECTS. BEACH GOERS SHOULD CHECK WITH BEACH PATROL FOR LOCAL CONDITIONS. NEVER SWIM ALONE... ESPECIALLY ON UNGUARDED BEACHES. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AREA WIDE THIS AFTERNOON AND PUSH EAST-NORTHEAST AROUND 10 MPH THROUGH EARLY EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND STRONG WIND GUSTS IN EXCESS OF 35 KNOTS AS THEY PUSH ACROSS THE INLAND LAKES AND OFF THE ATLANTIC COAST. .FIRE WEATHER IMPACT... THERE IS A MODERATE TO HIGH ENVIRONMENTAL FIRE DANGER OVER MOST OF THE REGION TODAY. THE THREAT WILL BE FURTHER ELEVATED AS SCATTERED TO NUMEROUS LIGHTNING STORMS ARE EXPECTED TO DEVELOP. BRUSH FIRES CAN START EASILY FROM MOST CAUSES. UNATTENDED FIRES ARE LIKELY TO ESCAPE IN DRY FUELS. FIRES MAY START RAPIDLY AND SHORT DISTANCE SPREADING OF EMBERS WILL BE POSSIBLE. OUTDOOR BURNING MAY BE PROHIBITED IN YOUR AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS LIGHTNING STORMS ARE FORECAST THROUGH THURSDAY. THESE STORMS WILL AFFECT BOATERS AS THEY CROSS THE INTRACOASTAL WATERS AND ATLANTIC DURING THE AFTERNOON AND EVENING. A FEW STORMS MAY CONTAIN STRONG DOWNBURST WINDS...SMALL HAIL...AND FREQUENT LIGHTNING STRIKES. HAZARDOUS WINDS AND SEAS ARE EXPECTED TO DEVELOP INTO THE WEEKEND AS WINDS INCREASE OUT OF NORTH BEHIND A FRONTAL TROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
In the hours before
Special weather statement, May 8, 2:30 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT TUE MAY 8 2012
FLZ064-081915-
MARTIN-
230 PM EDT TUE MAY 8 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER EASTERN MARTIN COUNTY...
* UNTIL 315 PM EDT.
AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER JOHNATHAN
DICKINSON STATE PARK...MOVING NORTHEAST AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE HOBE SOUND...JONATHAN DICKINSON STATE PARK
AND JUPITER ISLAND.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2696 8023 2714 8031 2720 8019 2719 8017
2720 8018 2721 8016 2718 8015 2716 8015
2703 8009 2697 8007 2697 8014 2695 8015
2695 8017
TIME...MOT...LOC 1828Z 235DEG 5KT 2702 8017
WEITLICHSpecial weather statement, May 8, 3:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
309 PM EDT TUE MAY 8 2012
FLZ054-058-059-082015-
INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
309 PM EDT TUE MAY 8 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHEASTERN INDIAN RIVER
COUNTY...EASTERN OKEECHOBEE COUNTY...ST. LUCIE COUNTY...
* UNTIL 415 PM EDT.
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER SAINT
LUCIE WEST...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE INDIAN RIVER ESTATES...PORT SAINT LUCIE RIVER
PARK...INTERSTATE 95...AND THE FLORIDA TURNPIKE
ADDITIONAL STRONG STORMS ARE DEVELOPING ACROSS THESE AREAS AS THE
EAST COAST SEA BREEZE MOVES INLAND. BE PREPARED TO MOVE INDOORS IF A
STORM APPROACHES YOUR AREA.
THE PRIMARY THREAT WITH THESE STORMS WILL BE CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER
OUTAGES. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2727 8022 2728 8023 2727 8023 2720 8058
2720 8067 2718 8068 2717 8072 2759 8078
2767 8035 2759 8032 2759 8031 2756 8032
2746 8028 2732 8021 2727 8020
TIME...MOT...LOC 1908Z 263DEG 17KT 2737 8042
MOSESThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:30 PM EDT | Special Weather Statement | MLB | Martin | 45 min |
| May 8, 2:45 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 8, 3:35 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 21 min |
| May 8, 4:47 PM EDT | Special Weather Statement | MLB | Martin | 58 min |
| May 8, 4:53 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 38 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.